bad night: having a bad night , legs... - Restless Legs Syn...

Restless Legs Syndrome
13,832 members8,824 posts

bad night

Hidden
Hidden

having a bad night , legs playing up after an hour in bed. the pramipexole work for me so it is strange to suddenly have a bad attack. the only thing different is that i had some dark chocolate during the evening. is it possible that triggered the rl.? i will try two co-codamol tablets and see if they will help.

15 Replies
oldestnewest

Also had/having a bad night. Had several bad nights over Christmas after several weeks of good nights. Never managed to nail down a cause. Painkillers don't seem to work for me. (I am on Ropinirole).Try to find something seriously distracting to do. I have just fixed the oven door and my daughter has bought me a plastic construction kit to do (for medicinal purposes!) if, and when I get desperate. You have a kindred soul here, at least.

Hidden
Hidden
in reply to Altair

hi altair. thanks for the reply. its 07-30 now so i have given up trying to sleep. i have been on the computer and have been reading my book. i have a railway layout in the loft but i am unable to go up there without disturbing my wife. i have been in the shed doing some clearing up and listening to the early birds.

i have been back to my bed and then on the settee, tried sleeping standing up in the kitchen while leaning on the worktop. no chance.

the pain killers had no effect.

i am going to ban bedtime.........................regards , pete.

Altair
Altair
in reply to Hidden

Having a shower often fixes it for me in the morning. It did this morning. Not looking forward to this afternoon though. Tried all your other solutions over the years - with the same effect as you - no chance!

Sorry about your bad night. I know how awful it can be. I hope you manage to sleep a bit today otherwise you will be like a zombie. I am presently taking tramadol 50mg one day and 100mg the next, taken at 4pm. If I take it any later the RLS gets hold and it takes 4 or 5 hours to ease off. It does to work to an extent but I am starting to get nauseous and struggle to cook or eat evening meal. I am also worried about addiction which is the reason I am alternating dose. I was initially prescribed tramadol for cracked ribs and found my RLS disappeared. When I stopped the meds RLS came back with a vengeance and also horrible flu like feeling. Started taking it again. It did get me through Christmas when I had a lot of cooking for family and friends and I intend to keep going with it until after my daughter's wedding in February and then I will have another go at finding an alternative. I can't recommend tramadol because of potential for augmentation and addiction but it does give me relief at a time when I can't afford to be unwell. Hope you find something to help.

Annavic like you I take Tramodol 50mg I have 1at 5.00and1at 9.00they are working good for me at the min so that's what I am going to keep doing,they made me feel very nauseous but I take ginger tea it stopped that nasty feeling straight away so please try If the Tramodol help why change we are addicted to what ever helps also so long as you don't keep taking more and more you should be ok because you can get augmentation from any of our tabs,do they make you sleepy they do me xx

AnnaVic
AnnaVic
in reply to beady3

Hi beady, thanks for reply. I will certainly give ginger tea a go. Are you taking slow release tramadol. I find it takes hours to kick in. GP says they don't prescribe immediate release tramadol because of risk of abuse. Yes, it does make me sleepy and my bedtime could be from 8.30pm onwards with a couple of hours reading during night. If I'm sleepy in morning I take myself out to garden or tidy garage, anywhere cold helps. I don't know about addictive type personality but I would certainly worry if I ran out as I can't face any more sleepless and painful 24hr plus episodes. X

beady3
beady3
in reply to AnnaVic

I hope I have got this right my tabs are green and yellow I think they are pain killers not slow release x

Hidden
Hidden

There is a difference to being Addicted to a med and being Dependent. When taking any of the meds we become dependent on them. meaning we have to take them to get relief from RLS and we can sleep. Addicted to a med is when we need to take more than what has been prescribed and you take it not for getting relief from RLS but you crave to take it. If anyone who is taking Tramadol or thinking of taking it then unless you have a tendency to have a addictive type of personality, then you should be ok if you stick to the dose prescribed. Tramadol, has been noted to cause augmentation, but in only in very few people.

AnnaVic
AnnaVic
in reply to Hidden

Thanks Elisse, that is reassuring. However I am partly blaming 2 months of Prozac prescribed for shaking hands caused by being 'borderline' hyperthyroid and 1 month of Tramadol for cracked ribs for exacerbating RLS. I used to have intervals when it was mild but no longer.

Hidden
Hidden

progress3 eating that chocolate could possibly be the trigger which made your RLS so bad. Chocolate is known to make RLS worse for some, just as caffeine or sugary foods can be a trigger for some people. See how your night is tonight without the chocolate. :)

beady3
beady3
in reply to Hidden

Can I just say chocolate and sweet things set my rls going mad so I don't have it why suffer if you know what causes it. It will keep the lbs of as well now isn't that good

Hidden
Hidden
in reply to beady3

not so good when you like chocs.

Hidden
Hidden
in reply to Hidden

thanks elisse ,i will stay of the chocs just for tonight. we will see what happens.

I took Tramadol for 6 years for a back injury and they initially worked great with the RLS - went from nights without sleep being a weekly occurrence to occurring every few months. Since I have been off the Tramadol I am back to missing sleep a night or two a week.

As Elisse says there is a difference in dependence and addiction - I did not use above prescribed levels so I minimised risks. I was dependent on it - it helped the RLS and there was no relief without it at a stage. I also had withdrawals which, as I stopped 'Cold Turkey' was quite rough.

I have no craving for the drug so know there was/is no addiction I have a few Tramadol in the house but am saving those for a holiday when I will need them more so I can easily sit all night 'jiggling' without dipping into the 'reserve store'.

Tramadol have low abuse potential but does not mean they are without risk. Definitely for those using do not go above recommended limits - you can end up with seizures on withdrawal from larger amounts.

I Have also had bad nights since x'mas, and do agree that chocolate was involved! Am not having any more in the house....

In fact now i am suffering v.badly from acid reflux and as well as researching the food triggers, realise that the dopamine drugs (I take x2 prami + x2 targinact) do effect your digestion because they relax a sphincter which allows the reflux (apparently) Anyway the combination has caused a few sleepless nights now .Also realise that unfortunately my RLS is better managed with routine quiet evenings and some daytime exercise. When there is more stimulation, ie soial life, my adrenaline seems to kick in and work against the usual dopamine control. Quite fed up as it was really going quite well before this.

Does anyone else get GERD?

You may also like...